Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Side Effects Of Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

reversing neuropathy (TREATMENT OF PERIPHERAL NEUROPATHY, 2010)

hi, just want to know if there is anything i can do to reverse neuropathy in my toes and feet. i am 46, male, fit and healthy, v/l undetctable, cd4 approx 500. i am told it was caused by stavudine which i stopped taking about a year ago, greatly...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,D4T-induced distal sensory neuropathy is indeed annoying! (I have it as well.) We don't have a quick (or even slow) fix for this side effect/toxicity yet. I'll repost below a link to a recent article which provides information about... Read more »

Side Effects & Neuropathy

Hello, I started taking Kaletra, Zerit & 3TC in July 2002. I started noticing problems in my feet about a month later and I was advised that I had peripheral neuropathy. The pain, burning and tightness got to be so bad, that in Jan. 2003 I asked...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
Neuropathy can be very troubling, as it seems to be in your case. Zerit and Videx are the two main drugs that have been associated with its development, while Epivir is not associated with it at all. For the other drugs, it may occur, although it... Read more »

side effects and neuropathy

Dr Gerald PieroneThank you the reply. My wife and I are so happy and in cloud9.doctor the side effect problems you said will start after how many years after starting the medicines if one is getting it. Are there any steps to keep taking to avoid if...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
I am not aware of any proven way to predict or prevent the neuropathy that some people get from stavudine (d4T, Zerit). Some studies are underway with antioxidants (L-carnitine, vitamin E, selenium, etc.) However, most people do not get... Read more »

Side Effects & Neuropathy

Hello,I started taking Kaletra, Zerit & 3TC in July 2002. I started noticing problems in my feet about a month later and I was advised that I had peripheral neuropathy. The pain, burning and tightness got to be so bad, that in Jan. 2003 I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I have also been guilty of not highlighting the possibility of peripheral neuropathy due to 3TC (less likely AZT). Though the association with peripheral neuropathy is less with 3TC/AZT then with the "d" drugs (such as D4T=Zerit) there is... Read more »
Connect With Others

Treatment options for Neuropathy

Posted by Neuropathypain, 1 Reply
I have suffered from Neuropathy since 2000. At first they thought it was the Zerit that I was on becuase a side effect was Neuropathy and it could go away, it never did it just got worse. I have tried every drug from Neurotin to Lyrica with no pain... Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left side of my body. My hands are cramped and painful, making shaking hands a wrenching... Read more »

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which makes me feel shaky all day. ... Read more »

Lipodystrophy and/or Neuropathy?

Posted by Anonymous, 2 Replies
Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have noticed significant swelling under my arm/ beside my right breast. I'm not... Read more »